Pulmonary toxicity after intraperitoneal mitomycin C: a case report of a rare complication of HIPEC.

Published online

Journal Article

BACKGROUND: Cytoreductive surgery combined with hyperthermic intraperitoneal chemotherapy (CRS/HIPEC) has become a common treatment approach for disseminated appendiceal neoplasms. Systemic absorption of intraperitoneal chemotherapeutics may lead to drug-induced toxicity, most commonly neutropenia. Mitomycin C has been the most commonly used chemotherapeutic in HIPEC for the past several decades. CASE PRESENTATION: Here, we describe a rare pulmonary complication secondary to intraperitoneal administration of mitomycin C. CONCLUSIONS: While rare, intraperitoneal mitomycin C has the potential to cause serious pulmonary toxicity that should be considered with administration. To our knowledge, this report represents only the second case described in the literature.

Full Text

Duke Authors

Cited Authors

  • Abel, ML; Kokosis, G; Blazer, DG

Published Date

  • February 20, 2017

Published In

Volume / Issue

  • 15 / 1

Start / End Page

  • 49 -

PubMed ID

  • 28219391

Pubmed Central ID

  • 28219391

Electronic International Standard Serial Number (EISSN)

  • 1477-7819

Digital Object Identifier (DOI)

  • 10.1186/s12957-016-1047-6

Language

  • eng

Conference Location

  • England